MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM CANNULATED DRILL BIT/QC 170MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM CANNULATED DRILL BIT/QC 170MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 310.65
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number:310.65; synthes lot number: um21609; supplier lot number: n/a; release to warehouse date: 28apr2003; expiration date: n/a; supplier: unique instruments, inc.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The instrument(s) was not returned, and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition for broken could be confirmed as the image provided shows the breakage at the distal tip of the device.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues, or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending, and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective, and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the drill bit was damaged and broken.This report is for one (1) 3.2mm cannulated drill bit/qc 170mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was completed: upon visual inspection, it is observed that the device's distal flute section was broken off and broken fragments were not returned.Dimensional inspection was not performed due to post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint is confirmed.While a definitive root cause could not be determined, it is possible that the rough handling of the device might have contributed to the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM CANNULATED DRILL BIT/QC 170MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10785301
Report Number8030965-2020-08554
Device Sequence Number14514718
Product Code HWE
UDI-Device Identifier10886982186850
UDI-Public10886982186850
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.65
Device Catalogue Number310.65
Device Lot NumberUM21609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1